Tornadoes · United States · Florida · 2020

EF0 tornado, Williford, Florida, April 23, 2020

This EF0 tornado ran 0.6 miles across Gilchrist County on April 23, 2020, touching down at 9:11 PM EDT and reaching 50 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
April 23, 2020
Touchdown
9:11 PM EDT (01:11 UTC)
Lifted
9:12 PM EDT (01:12 UTC)
On the ground
1 minutes
Path length
0.6 miles (1.0 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
County
Gilchrist County
Touchdown point
29.840, -82.870
Lift-off point
29.841, -82.860
Record number
2004231911-01

What the Weather Service recorded

A very active weather pattern occurred across the area during the afternoon and lasted overnight as a couple of pre-frontal troughs pivoted across the local bringing a couple rounds of severe storms as the surface low pressure center tracked over the mid-Mississippi Valley during the morning then over the Tennessee Valley into the afternoon. Phased upper level dynamics, an unseasonally moisture airmass, high shear including 0-6 km shear of 60-70 and 0-1 km shear of 20-30, high instability of 500-2000 J/kg surface CAPEs and steep mid level lapse rates near 7 deg C/km all supported a variety of weather threats as these prefrontal troughs moved across the local area. During the afternoon, a pre-frontal cluster of storms raced across SE GA with a very long lived supercell producing multiple tornadoes from across SW GA including Adel to a local touchdown near northern Clinch county near Cogdell then onward to Waycross. This same supercell continued to track NE toward Glynn county and the cities of Hortense and Sterling where it produced very strong downburst damage. During the evening hours, an outflow boundary from the earlier GA storms stalled across NE FL south of the I-10 corridor. The more unstable airmass was south of this boundary as yet another round of severe storms approached from the FL panhandle with a QLCS structure. These storms produced wind damage across NE FL as they tracked across the area through the evening and early morning hours through 4/24.

A tornado was reported tracking east about 3 miles north of Bell off of Highway 129. There was no information regarding the extent of damage. The path lenght was approximated.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the tornado touched down at Apr 23, 6:55 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Apr 23, 6:55 PM EDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
655 PM EDT Thu Apr 23 2020

...TORNADO WATCH FOR NORTHEAST FL AND PORTIONS OF SOUTHEAST GA
THROUGH MIDNIGHT...

...WIDESPREAD THUNDERSTORMS WITH HEAVY RAINFALL FOR NORTHEAST AND
NORTH CENTRAL FL ON FRIDAY MORNING...

.CURRENTLY...

Early evening surface analysis depicts low pressure (1001
millibars) pivoting northeastward through the Tennessee Valley,
with a cold front extending southward from this feature through
Alabama and eastern Mississippi and into the west central Gulf of
Mexico. An outflow boundary from severe thunderstorms that
traversed much of southeast GA this afternoon has sunk southward
past Interstate 10 in northeast FL, setting up a large temperature
and instability gradient along the I-10 corridor. Temperatures
north of this outflow boundary are mostly in the upper 60s to
lower 70s, while temperatures south of this boundary were still in
the mid to upper 80s as of 22Z. 21Z LAPS analysis indicates
1500-2000 j/kg of surface-based CAPE south of Interstate 10.
Aloft...a potent shortwave trough is beginning to accelerate
northeastward from the Tennessee Valley into the Ohio Valley, and
this feature has sparked a squall line of strong to severe
thunderstorm that is quickly moving eastward across the FL
panhandle and southwest GA. Strengthening isentropic lift ahead
of this shortwave trough, associated strong cold front and the
aforementioned outflow boundary and instability gradient is
developing mostly elevated convection along and north of I-10 as
of 22Z.

.NEAR TERM [Through Friday]...

The presence of the instability gradient along the Interstate 10
corridor will essentially mark the area of greatest concern for
severe thunderstorms within the squall line as it quickly moves
into our region from the west towards sunset, with model soundings
depicting 0-1 km shear values of 30-40 knots, 0-6 km shear values
of 60-70 knots, and storm relative helicity values of 200-350 for
locations in coastal southeast GA, northeast and north central
FL. The Storm Prediction Center has placed much of our area within
an Enhanced Risk for severe thunderstorm development overnight,
but instability will mostly be based over northeast and north
central FL and possibly extending into coastal southeast GA. The
instability gradient may result in mesoscale low pressure
development along the squall line, which could enhance the
potential for tornadoes developing along the squall line this
evening in northeast FL. Convection should be elevated for most
inland locations in southeast GA as the squall line pushes
through, where hail, GUSTY winds and heavy downpours will continue
this evening. Most of the short-term, high resolution guidance
indicates that the squall line will decelerate towards midnight as
it moves towards coastal locations and into north central FL,
with heavy rainfall and localized flooding possible after midnight
in northeast FL. Convection should exit inland southeast GA after
midnight, with activity likely continuing for coastal southeast
GA through the early morning hours on Friday. Temperatures should
remain steady in the 60s for most locations overnight, with rain
cooled air dropping lows closer to 70 for north central FL after
midnight.

Strong to severe thunderstorms will be possible south of I-10 on
Friday as low pressure progresses northeastward into the Mid-
Atlantic states and this system's cold front decelerates over our
region. The Storm Prediction Center has placed locations from
Gainesville to St. Augustine and points southward in a Slight Risk
for severe thunderstorm development. Strong southwesterly speed
shear in these locations will present a damaging wind threat,
mainly during the morning hours, while slow movement of
convection potentially presents an increasing flood threat for
urban locations, with 1-3 inches of rainfall likely for locations
south of I-10. Decreasing cloudiness over southeast GA during the
afternoon hours and breezy westerly winds will boost highs into
the low to mid 80s, with highs likely staying around 80 in
northeast and north central FL due to clouds and widespread
convection. Showers and thunderstorms should exit our area during
the mid to late afternoon hours as support aloft for the cold
front continues to wane.

.SHORT TERM [Friday Night Through Sunday Night]...

The next upstream shortwave trough that will impact our region is
currently taking shape over the Rockies and will dive
southeastward through the southern Plains states on Friday,
pivoting eastward through the Ozarks on Friday evening and
entering the Tennessee Valley by Saturday morning. This weather
pattern will lift the remnant frontal boundary northward as a warm
front as surface low pressure strengthens over the Tennessee
Valley. Stratus should overspread our region from the northeast
Gulf of Mexico during the predawn hours on Saturday as low level
southerly flow develops, keeping lows in the 60s area-wide. Breezy
south-southwesterly winds will boost highs to the upper 80s to
near 90 on Saturday afternoon. Models continue to disagree greatly
on the level of moisture return into our region ahead of this
system's cold front, with higher instability likely remaining over
north central FL, where strong to isolated severe thunderstorms
could develop ahead of the front along the eastward moving Gulf
coast seabreeze boundary.

Any deeper moisture that does manage to penetrate into our
southern counties on Saturday should quickly exit on Saturday
evening well ahead of the cold front, with some stratus possible
overnight and warm air advection keeping lows in the 60s. A drier
air mass will then overspread our region on Sunday, with breezy
westerly winds keeping highs in the 80s for coastal southeast GA
and all of northeast and north central FL, while some late
arriving cool air advection keeps highs in the upper 70s for most
of inland southeast GA. Cool air advection will then advect into
our region on Sunday night as surface ridging builds over the
Tennessee Valley, and lows will fall into the 50s for most
locations by Monday morning.

.LONG TERM [Monday Through Thursday]...

Troughing over the eastern U.S. slowly depart early next week as a
weakening surface ridge settles over the southeastern states.
Onshore low level winds and plenty of sunshine on Monday will
allow highs to climb to the 75-80 range, with radiational cooling
allowing lows to again fall to the 50s on Monday night. High
pressure will then shift offshore by Tuesday, with inland highs
warming back to the low to mid 80s, with an afternoon sea breeze
keeping coastal highs in the 70s. All attention will then turn to
a shortwave trough that will be digging southeastward from the
upper Midwest towards midweek, which will drive another energetic
cold front into the southeastern states by Wednesday night and
Thursday. Highs will warm back to the upper 80s by midweek
locally, with showers and thunderstorms beginning as early as
Wednesday afternoon in southeast GA and then elsewhere by
Wednesday night ahead of this storm system.

&&

.MARINE...

A strong cold front traversing the southeastern states will
decelerate as it moves through southeast Georgia overnight and
will stall just northwest of our local waters on Friday night and
Saturday. Widespread showers and thunderstorms will continue over
our local waters through early Friday evening, with strong to
severe thunderstorms possible tonight through Friday morning for
the northeast Florida waters. A Small Craft Advisory continues for
the near shore waters through late this evening, with advisory
conditions through Friday morning offshore. Another low pressure
center developing over northern Texas on Friday morning will
progress northeastward through the Tennessee and Ohio Valleys on
Saturday, pushing another strong cold front through our waters on
Saturday evening. Showers and thunderstorms may develop ahead of
this front on Saturday afternoon in the northeast Florida waters.
High pressure will build over the Tennessee Valley in the wake of
this front on Sunday night and will sink southward over our local
waters by Monday evening.

&&

.FIRE WEATHER...

Strong to severe thunderstorms will be possible overnight along the
Interstate 10 corridor in northeast Florida, with damaging wind
gusts, hail and tornadoes possible this evening along the I-10
corridor. Showers and thunderstorms will gradually end from
northwest to southeast for inland portions of southeast Georgia
after midnight, with activity continuing through sunrise for
coastal southeast GA. Widespread thunderstorm activity over
northeast FL on Friday morning will gradually sink southward into
north central FL by the late morning and early afternoon hours,
with strong to isolated severe thunderstorms and widespread heavy
rainfall expected. Showers and thunderstorms will exit north
central FL before sunset on Friday. Southwesterly surface and
transport winds will then strengthen after sunrise on Saturday,
with scattered showers and thunderstorms expected south of
Interstate 10. High dispersion values are expected area-wide
during on Saturday afternoon.

&&

.HYDROLOGY...

Areas most prone to localized flooding issues overnight will be
near the Altamaha and Ocmulgee River basins and where soils are
still somewhat more saturated due to recent heavy rainfall last
weekend. Another area of potential localized flooding potential
will be across NE FL along the I-10 corridor after midnight Thu
through Fri. This area could certainly use the rain given long
term deficits, however, depending on the intensity of rainfall and
the potential for training cells, some areas could have localized
flooding issues across NE FL.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested this evening in the tornado watch
area. Spotters should safely report significant weather
conditions and/or damage by calling the office or tweeting us
@NWSJacksonville.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  64  82  61  87  61 /  90  20   0  10  10
SSI  67  80  67  86  65 /  80  50  10  10  10
JAX  68  82  67  89  65 /  80  60  10  20  10
SGJ  69  81  68  87  68 /  60  70  30  40  10
GNV  69  81  67  87  65 /  80  60  20  30  10
OCF  70  82  68  87  67 /  70  70  30  40  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT Friday for Coastal Duval-
     Coastal Flagler-Coastal Nassau-Coastal St. Johns.

GA...None.
AM...Small Craft Advisory until 11 AM EDT Friday for Waters from
     Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
     Waters from Fernandina Beach to St. Augustine FL from 20 to
     60 NM-Waters from St. Augustine to Flagler Beach FL from 20
     to 60 NM.

     Small Craft Advisory until 11 PM EDT this evening for Coastal
     waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM.

&&

In the hours before

Local storm report, Apr 23, 6:45 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
645 PM EDT THU APR 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     HAIL             2 N DURBIN              30.11N 81.46W
04/23/2020  E0.25 INCH       DUVAL              FL   PUBLIC

            PUBLIC REPORTED PEA SIZED HAIL IN NOCATEE.
            THE HAIL LASTED ABOUT 30 SECONDS.

&&

AK
Special weather statement, Apr 23, 7:26 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
726 PM EDT Thu Apr 23 2020

FLZ033-133-240000-
Coastal St. Johns FL-Inland St. Johns FL-
726 PM EDT Thu Apr 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. JOHNS COUNTY
UNTIL 800 PM EDT...

* At 726 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Durbin, or 10 miles east of
  Fruit Cove, moving northeast at 40 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Durbin, Sawgrass, Nocatee, South Ponte Vedra and Guana River State
  Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

A Tornado Watch remains in effect until midnight EDT for northeastern
Florida.

LAT...LON 2993 8144 3006 8150 3011 8146 3011 8144
      3013 8144 3023 8134 3022 8134 3004 8128
TIME...MOT...LOC 2326Z 227DEG 33KT 3005 8144

SHASHY
Local storm report, Apr 23, 7:42 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
742 PM EDT THU APR 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     HAIL             HORTENSE                31.34N 81.96W
04/23/2020  M1.00 INCH       BRANTLEY           GA   BROADCAST MEDIA

            BROADCAST MEDIA RELAYED A VIDEO ON SOCIAL
            MEDIA OF UP TO QUARTER SIZE HAIL COATING THE
            GROUND IN HORTENSE, GA.

&&

RB
Local storm report, Apr 23, 7:52 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
752 PM EDT THU APR 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TSTM WND DMG     2 N JEKYLL ISLAND       31.07N 81.41W
04/23/2020                   GLYNN              GA   BROADCAST MEDIA

            BROADCAST MEDIA RELAYED PHOTOS THROUGH
            SOCIAL MEDIA OF TREES DOWNED IN JEKYLL
            ISLAND. TIME BASED ON RADAR.

&&

RB
Local storm report, Apr 23, 8:35 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
835 PM EDT THU APR 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     TSTM WND DMG     4 SW JENNINGS           30.57N 83.16W
04/23/2020                   HAMILTON           FL   911 CALL CENTER

            REPORT OF MULTIPLE TREES DOWN BRINGING DOWN
            A POWERLINE AND CAUSING A SMALL FIRE AND
            COVERING A ROADWAY NEAR THE INTERSECTION OF
            NW COUNTY ROAD 152 AND NW 13TH DRIVE. TIME
            BASED ON RADAR.

&&

RB
Special weather statement, Apr 23, 8:46 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
846 PM EDT Thu Apr 23 2020

GAZ136-151>154-165-166-250-264-364-240130-
Pierce GA-Northeastern Charlton GA-Inland Glynn GA-Inland Camden GA-
Coastal Glynn GA-Western Charlton GA-Brantley GA-Coastal Camden GA-
Wayne GA-Northern Ware GA-
846 PM EDT Thu Apr 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CAMDEN...GLYNN...
SOUTHEASTERN PIERCE...BRANTLEY...EAST CENTRAL WARE...WAYNE AND
NORTHERN CHARLTON COUNTIES UNTIL 930 PM EDT...

* At 846 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 7 miles
  west of Donald to near Gardi to 7 miles west of Race Pond. Movement
  was east at 50 mph.

* Winds in excess of 50 mph possible with these storms.

* Locations impacted include...
  Brunswick, St. Simons Island, Jesup, Woodbine, Nahunta, Dock
  Junction, Gardi, Country Club Estates, Thalmann and Sea Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

A Tornado Watch remains in effect until midnight EDT for southeastern
Georgia.

LAT...LON 3119 8125 3110 8137 3097 8145 3096 8237
      3149 8192 3183 8206 3178 8198 3179 8196
      3167 8185 3158 8170 3156 8170 3148 8162
      3143 8161 3136 8152 3133 8144 3128 8139
      3129 8138 3131 8134 3128 8132 3127 8122
TIME...MOT...LOC 0046Z 249DEG 46KT 3180 8197 3151 8185 3098 8225

SHASHY

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Jacksonville, FL (KJAX), 00:00Z

1.2 hours before the tornado, 134 km from the path. April 24, 2020.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2020-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -311, lifted condensation level 960 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Jacksonville, FL at 00:00Z on 2020-04-24The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -46 square meters per square second, 0 to 6 km bulk shear 78 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-311 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
78 kt
0-1 km bulk shear
30 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8
0-3 km lapse rate
4.9 K/km

Open this sounding in Storm Lab

The surface observations

Cross City (CTY), 32 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Moody AFB radar (KVAX), 117 km away, was scanning. The volume nearest the touchdown began at 01:10 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2020 tornado in FloridaEvery tornado in Florida since 1950Warnings in force in Florida nowThe forecast where you are

The other tornadoes of April 23, 2020

29 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 231:08 AM CDTEF2Avoyelles Parish, LA3.6100$1.0 million
April 231:20 AM CDTEF1Avoyelles Parish, LA1.1100$50,000
April 231:51 AM CDTEF1Acadia Parish, LA9.5150$50,000
April 231:57 AM CDTEF0Rankin, MS11.41,230$30,000
April 233:04 AM CDTEF2Pike, MS20.0700
April 233:20 AM CDTEF2Pike, MS6.8700$100,000
April 233:57 AM CDTEF0Marion, MS6.5200$20,000
April 234:14 AM CDTEF2Jones, MS16.92,640$300,000
April 234:33 AM CDTEF1Wayne, MS1.8350
April 236:17 AM CDTEF1George, MS2.3200
April 236:23 AM CDTEF1George, MS0.450
April 236:24 AM CDTEF1George, MS1.42501
April 236:37 AM CDTEF1Mobile, AL0.675
April 238:42 AM CDTEF0Covington, AL0.450
April 238:53 AM CDTEF0Covington, AL0.025
April 2312:05 PM EDTEF1Mitchell, GA2.4176$100,000
April 2312:34 PM EDTEF1Colquitt, GA37.2650$200,000
April 231:28 PM EDTEF0Lanier, GA2.250
April 232:05 PM EDTEF0Ware, GA9.050
April 232:59 PM EDTEF0Glynn, GA0.550
April 233:37 PM EDTEF0Camden, GA0.350
April 232:51 PM CDTEF1Okaloosa, FL2.750
April 233:13 PM CDTEF1Walton, FL9.1100$200,000
April 233:48 PM CDTEF2Washington, FL17.2400$500,000
April 234:00 PM CDTEF0Bay, FL13.475$50,000
April 234:09 PM CDTEF0Bay, FL0.950
April 236:22 PM EDTEF1Leon, FL10.6600$10,000
April 236:54 PM EDTEF1Wakulla, FL3.9100$25,000
April 237:56 PM EDTEF1Taylor, FL0.5100$50,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.